MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER 24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER 24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A 20-year-old female patient with pulmonary embolism (pe) and concomitant deep vein thrombosis (dvt), being treated with anticoagulation, underwent pe thrombectomy with inari devices on (b)(6) 2024.The pe clot age was estimated at 28 days.During thrombectomy, the medical team noticed the flowtriever 2 catheter (ft2) caught on the marker band of the treiver24 (t24,) then while pulling the t24 back, the marker band separated from the t24 catheter and remained in the patient's inferior vena cava (ivc), still on the guidewire.The marker band was aspirated and retrieved with a newly opened t24 device.The removal of the marker band prolonged the surgery by an additional ten minutes.The case was concluded.There was no resulting patient injury.Postoperatively, the patient is in stable condition.
 
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The triever24 has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The triever24 (t24) was returned to the manufacturer and evaluated.Visual inspection of the device confirmed the marker band was no longer attached to the catheter and adhesive residue was observed in the marker band's absence.The device also had three large kinks in the catheter.The flowtriever 2 catheter (ft2) likely compromised the structure of the t24 tip, possibly due to not being fully collapsed when attempting to pull the device through the t24, when the ft2 caught on the t24.Excessive force may have been used to pull the ft2 though the t24, when the ft2 became caught on the t24.The marker band likely dislodged due to subsequent use of the t24 following the marker band being compromised after the ft2 distal end got caught on the t24 during use.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract and collapse the flowtriever disk(s) into the triever catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation" manufacturer reference #: (b)(4).

Brand Name
TRIEVER 24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92816
6513233614
MDR Report Key19647191
Report Number3020347218-2024-00029
Device Sequence Number12401430
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model Number22-101
Device Lot Number24030018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE.; FLOWTRIEVER 2 CATHETER, M.
Patient Age20 YR
Patient SexFemale
Patient Weight72 KG